St Martin’s Guild Walking/Ringing Outing 9th July 2016
General Description: The format is similar to last year’s walking/ringing outing. The basic idea is a countryside walk in the Alvechurch & Redditch area, ringing at three towers en-route with lunch at a pub and travelling to and from the area by train. Further refreshments in a pub at the end if required.
Programme and Timetable
08.57 Train departs from King’s Norton Station for Alvechurch (or at 8.41 from New St, 8.20 from Sutton Coldfield etc.). It is also possible to drive to Alvechurch Station and park there.
09.14 Arrive at Alvechurch Station
09.15 – 09.30 Walk to St Lawrence, Alvechurch (0.7 km (0.4 miles), 15 min (OS Grid Ref. SP 027725)
09.30 – 10.45 St Lawrence, Alvechurch 8 (12-0-1)
10.50 – 13.30 Walk 7.2 km (4.5 miles) to The Village Inn, Beoley (2h 40 min including rest/drink stops)
13.30 – 15.00 Lunch at The Village Inn, Beoley (Menu will be circulated; food must be pre-ordered)
15.00 – 15.30 Walk to St Leonard’s, Beoley (1.7 km (1.1 miles), 30 min) (OS Grid Ref. SP 065697)
15.30 – 16.30 St Leonard’s, Beoley 8 (10-2-20) (after locals have rung after 2.30 wedding)
16.35 – 17.35 Walk to St. Stephen’s, Redditch (3.9 km (2.4 miles), 1 hour) (OS Grid Ref. SP 041677)
17.40 – 18.40 St. Stephen, Redditch 8 (10-3-12)
Either: 18.40 – 18.47 Walk to Redditch Station (0.5 km (0.3 miles), 7 min)
18.55 Train departs from Redditch for return journey
Or: 18.45 onwards – Refreshments at The Rising Sun (a Weatherspoon’s pub) in Redditch, 200 m from the church. Please indicate if you are likely to stay for this and if likely to order food, so that pub can be advised of approximate numbers and tables can be reserved. Trains leave from Redditch at 19.12, 19.32, 19.55, 20.27, 20.57, 21.27, 21.57 etc.
Total distance is approximately 14 km (8.7 miles). Most walking is on country footpaths, with some country lanes and 1 km of suburban streets into the centre of Redditch. The terrain is generally easy, but includes a 70 m (230 ft) ascent to the top of Newbourne Hill after leaving Alvechurch. The longest section is 4.5 miles from Alvechurch to the lunch pub, but there will be plenty of time for rest & drinks breaks, one at the top of Newbourne Hill. Some of the footpaths could be muddy in wet weather and some of the fields have long grass which could be wet. Waterproof clothing and footwear is advised. Map: OS Explorer 220.
Travelling notes: Participants can join the train at any intermediate station between Sutton Coldfield and Alvechurch, or alternatively some may find it more convenient to drive to Alvechurch station and park there (not at the church). Those with a Centro travel pass (which covers travel as far as Longbridge) will need to buy a return ticket from Longbridge to Redditch; those without a pass will need a straightforward return to Redditch. For those travelling from Kings Norton station there is a free car park at the station which will have plenty of free space on a Saturday, but please allow plenty of time to purchase a ticket as the ticket office is some way away on the other side of the station.
Mike Dodson 0121 705 3744 firstname.lastname@example.org 07901 580004